So I'm going to start at the beginning to prevent any missed information which may be beneficial to any readers/responders, apologies if it's a bit long winded.
I started taking birth control about 3 years ago in June (right before I turned 19), I went to planned parenthood as I didn't have insurance and they gave me OTC. I took this for about a year before switching to a local doctor after a job switch provided me with insurance. The doctor renewed my prescription but I was given the generic version by my pharmacy (Ortho Tri Sprintec), this worked fine but I began to have constant severe headaches. After months of dealing with this, I finally related this issue to the change in birth control. I know that the generic versions can have some variations in ingredients and can cause issues where there otherwise were none on the name brand. So I revisited my gyn and she prescribed the Nuvaring. At first, I loved it and experienced no issues. After 1 cycle of being on this, I began to have heart palpitations which would occur on a daily basis and persists for sometimes 5 minute "attacks".I also started experiencing the headaches again, I had nausea, stomachaches, constant fatigue, depression, and really bad mood swings. I was on this from Feb. 2012 - July 2012. I discontinued use of all birth control in August 2012 and my symptoms slowly disappeared. I did not experience any issues with irregular periods after this or any breakthrough bleeding. My periods on birth control were always very regular and even prior to using birth control I did not have any issues with irregularity. In Jan. 2013, I had my normal cycle and then about 2 weeks later had another "period" type bleed except it was brown (old blood I assumed). In Feb. 2013 I missed my period entirely and come March 2013 it was late. I took several pregnancy tests, all of which were negative and my boyfriend and I are always very careful. We have been together for the last 3 1/2" years. I finally got my period in March, but made an appointment with my gyn after this "scare" because my boyfriend and I decided that maybe it was time to retry birth control. So I explained all the issues I had been experiencing to her and she decided that "brand necessary" prescription would be best as I did not experience any issues on OTC before. However, she prescribed Ortho Cyclen instead of Ortho Tri Cyclen (not sure if there's a difference, to be honest). After I began taking this in April 2013, I have had BTB every month since then. April was 9 days, May was 5 days, June was about 4 days, and now July was 8 days right up until my period which I'm on now. I had some issues with consistency in the first few months, I took a pill or two per pack a half hour late, sometimes an hour or even 3, once. due to work, I was unable to take them at my scheduled time (10 am). I understand that this effects the levels of hormones and can cause BTB. My concern is that I'm going into my fifth pack of pills and this is still persisting. I have an appointment with my gyn next week, but should I stick it out? Is this something that is likely to stop?
I have also been very stressed out lately as I've been dealing with a lot of family issues and a new job, which I know can also attribute to the BTB. But the more I bleed, the more I stress, it's a never ending cycle, I feel like. I'm 21 now and healthy. I had an irregular pap last year and went back for a biopsy in Oct., it was negative and I went back for a follow up pap in March (came back negative), I'm due for another this month.
Anyway, any advice would be greatly appreciated! I really don't know what to do. I'm considering discontinuing bcp altogether because of this btb, but would that make it worse? HELP!!!View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.